Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 39, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 4, 1995, 5:33 PM EDT for Lake County, Florida. It was in force for 57 min.
The area
The counties it named.
The facts
- Issued
- May 4, 1995, 5:33 PM EDT (21:33 UTC)
- Expired
- May 4, 1995, 6:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 042133 SVRMLB FLC069-042230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 533 PM EDT THU MAY 4 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...SOUTHERN LAKE COUNTY AT 530 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO SOUTHERN LAKE COUNTY NEAR BAY LAKE. THE STORM WAS MOVING EAST AND WILL REACH GROVELAND AND CLERMONT WITHIN THE NEXT HALF HOUR. PERSONS IN THESE AREAS SHOULD TAKE COVER. PERSONS IN WESTERN ORANGE AND OSCEOLA COUNTIES SHOULD ALSO BE PREPARED FOR THE POSSIBILITY OF SEVERE STORMS DURING THE NEXT HOUR. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONdG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. GLITTO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:23 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 4, 2:23 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 201 PM EDT THU MAY 4 1995 SHOW IS BEGINNING AS LATEST (15Z) CAPE SOUNDING SHOWING LOTS OF POSI AREA ABOVE CAP AND STORMS ARE STARTING AS SEEN ON 88D/LDAR/LPATS FROM LK CYPRESS DOWN TO LK OKEE. REVIEWING MODELS SHOW THAT SOME SUPPORT WILL ENHANCE ACTIVITY SPECIALLY LATER THIS EVENING SO WILL KEEP POPS (20%) IN THROUGH THE NIGHTIME PERIODS. BEST SUPPORT SHOULD MOVE THROUGH BY TOMMOROW MORNING BUT WILL KEEP POPS IN OVER C/S SECTIONS AS BEST MSTR AND CONVG SHOULD BE IN THAT AREA. @1...VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA @3...BREVARD INDIAN RIVER OKEECHOBEE ST LUCIE MARTIN MCO 68/90/68/88 2210 DAB 67/88/64/82 2100 MLB 71/89/67/84 2200 SJH
In the hours before
Special weather statement, May 4, 11:44 AM EDT, 5 hours 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-041730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1145 AM EDT THU MAY 4 1995 ...EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK... LATE THIS MORNING WEATHER BALLOON SOUNDINGS AND SATELLITE IMAGERY INDICATED THAT THE ATMOSPHERE OVER FLORIDA HAS BECOME POTENTIALLY QUITE UNSTABLE. IN ADDITION THE DATA INDICATED THAT A WARM LAYER OF AIR ABOUT 2 MILES ABOVE THE GROUND WAS IN PLACE. THIS LAYER OF WARM AIR WILL ACT TO SUPRESS THUNDERSTORM DEVELOPMENT FROM BECOMING WIDESPREAD ACROSS THE REGION TODAY. HOWEVER THUNDERSTORMS WHICH BREAK THROUGH THE LAYER OF WARM AIR WILL HAVE THE POTENTIAL TO BECOME QUITE STRONG. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL BE OVER THE SOUTHERN SECTIONS OF EAST CENTRAL FLORIDA ALONG THE SEA BREEZE FRONT. ANY THUNDERSTORMS WHICH DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE FLORIDAS NUMBER ONE WEATHER KILLER - LIGHTNING! IN ADDITION...STRONG^ WINDS AND HAIL WILL BE POSSIBLE. MOVE INDOORS IF SKIES DARKEN AND YOU HEAR THUNDER. DUE TO SLOW STORM MOVEMENT...PERIODS OF HEAVY RAIN WILL BE POSSIBLE. HODANISH
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.